Florida, 2006

Heavy Rain in Florida, September 2, 2006

September 2, 2006 · NWS JAX · 1 event in 1 county or zone

22 inches of rainfall within 20 minutes.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotter measured 1.22 inches of rainfall within 20 minutes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 2, 1:10 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 2, 1:10 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SAT SEP 2 2006

.SHORT TERM...MSAS ANALYSIS INDICATES A VERY BROAD AREA OF LOW
PRESSURE AT THE SURFACE FROM THE NORTHERN GULF COAST THROUGH THE
PANHANDLE AND ACROSS THE REMAINDER OF NORTH FLORIDA. SOUTH OF THE
LOW...A MOIST LOW LEVEL SOUTHWEST FLOW IS ALLOWING GENERALLY LOW
TOPPED CONVECTION TO PROGRESS THROUGH MUCH OF THE SOUTHERN
PORTIONS OF THE FORECAST AREA. NORTH OF THIS...CONVECTION
BEGINNING TO FIRE ALONG THE I-10 CORRIDOR BUT HAS BEEN VERY
ISOLATED THUS FAR DUE TO THE ABUNDANT DRY AIR IN PLACE ABOVE 500
MB EVIDENCED BY WATER VAPOR. IN FACT...LONE SHOWER ALONG I-10
CORRIDOR HAS BEEN ALONG THE COASTAL COUNTIES WHERE MID LEVEL
MOISTURE INCREASES RAPIDLY. FOR THE REMAINDER OF THIS
EVENING...PREVIOUS UPDATE OF GRIDS LOOKS TO CARRY US THROUGH THE
NIGHTTIME HOURS JUST FINE WITH LOW END SCATTERED POPS OVER
SOUTHERN SECTIONS AND ALONG THE COAST WITH A SEPARATE AREA OVER
THE GEORGIA ZONES LATE WHERE NAM12 INDICATES GOOD CONVERGENCE ZONE
INTERACTING WITH AN UPPER LEVEL DISTURBANCE.

FOR THE REMAINDER OF THE WEEKEND...THE MODELS SHOW AN INVERTED
TROUGH OR WAVE MOVING THROUGH THE SOUTHERN FLORIDA AREA WHICH WILL
ACT TO INCREASE LOW LEVEL MOISTURE FOR OUR SOUTHERN SECTIONS. WILL
STILL HAVE A MID LEVEL VORTICITY AXIS WHICH WILL AID IN STORM
DEVELOPMENT FOR AREAS TO ITS EAST WHILE NORTH OF THIS FEATURE
CONTINUED DRY AIR ALOFT SHOULD LIMIT STORM COVERAGE. WILL CARRY
CHANCE POPS TO THE SOUTH (GENERALLY 40% TO 50%) WITH A RAPID DECREASE
TOWARD THE GEORGIA ZONES WHERE GRIDS WILL SHOW ISOLATED AT BEST.
SEABREEZE PENETRATION SHOULD KEEP HIGHEST POPS GENERALLY WEST OF THE
INTERSTATE 95 CORRIDOR.

THROUGH EARLY NEXT WEEK...UPPER SHEAR AXIS RETROGRADES A BIT ON
MONDAY AND A SLIGHTLY INCREASED EASTERLY COMPONENT SHIFTS FOCUS A
BIT FURTHER INLAND ALTHOUGH WILL CARRY CHANCE POPS FOR MOST
AREAS. MORE SIGNIFICANT TROUGH MOVING THROUGH THE MIDWEST ALLOWS
FOR SOME HEIGHT FALLS OVER OUR AREA BY TUE AFTERNOON. WE WILL BE
BACK TO AN ENHANCED WESTERLY COMPONENT FAVORING THE EAST COAST FOR
LATE DAY CONVECTION. THERE WILL BE PIECES OF ENERGY ROTATING
AROUND THE BASE OF UPPER TROUGH AND WITH PWATS INCREASING TO 1.8
TO 1.9...AN INCREASE IN POPS SEEMS WARRANTED. WILL STILL NEED TO
WATCH FOR PERSISTENT MID LAYER DRY SLOT WHICH HAS LIMITED
CONVECTION ALL SUMMER AND MAY DO SO AGAIN...ESPECIALLY OVER THE
SUWANNEE VALLEY IF MODELS ARE CORRECT.

.LONG TERM...MAIN CHANGE AMONG THE LONG TERM MODEL SUITES HAS BEEN
TO SLOW FRONTAL PROGRESSION THROUGH THE AREA. GFS MORE OR LESS
STALLS BOUNDARY RIGHT OVER THE AREA AND WILL NEED TO KEEP LOW END
SCATTERED POPS THROUGH MOST OF THE REMAINING FORECAST PERIOD.

&&

.MARINE...WINDS IN OFFSHORE WATERS ARE STILL FROM THE SW AND S AT
5 KT OR LESS WHILE NEARSHORE WATERS ARE SHOWING THE E COAST SEA
BREEZE UNDERWAY. LEANED TOWARD THE NAM INITIALLY WHICH SHOWS A SE
FLOW AROUND 10-15 KT THIS EVENING AND THEN VEERS OVERNIGHT. LOW
LEVEL TROUGHING WILL REMAIN OVER THE SE STATES OVER THE NEXT FEW DAYS
WHILE HIGH PRES RIDGE WILL STAY Q-STNRY TO OUR E AND S. LITTLE
OVERALL CHANGE IN THE WIND FIELD AND SEAS MAINLY IN THE 2-4 FT RANGE.
WAVE-WATCH INDICATES SOME INCREASE IN SWELL BY MID-WEEK BUT ONLY
AROUND 2 FEET FROM THE NE.

&&

.AVIATION...HAVE CONTINUED WITH VCTS FOR MOST TAF SITES WITH TEMPO
SHRA FOR GNV AS SOME ISOLD TO SCT SHOWER ACTIVITY IS LINED UP ALONG
240-250 DEG...HEADING TOWARD THE SITE. WILL MONITOR OTHER SITES FOR
POSSIBLE TEMPO SHRA/TSRA THIS AFTN. OTHERWISE...FOG TOOLS FOR TONIGHT
SHOW POSSIBLE MVFR CONDS MAINLY INLAND AREAS SO INSERTED TEMPO
GROUPS FOR GNV AND JAX.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  92  71  91 /  30  20  20  40
SSI  75  90  74  88 /  20  20  10  40
JAX  73  91  73  89 /  30  30  20  50
SGJ  74  89  74  88 /  30  30  20  50
GNV  71  91  71  90 /  20  40  30  50
OCF  72  91  72  90 /  20  50  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...DEESE
MARINE/FIRE WX/AVIATION...SHASHY
Hazardous weather outlook, Sep 2, 10:05 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 AM EDT SAT SEP 2 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1105 AM EDT SAT SEP 2 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT...

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON MAINLY INLAND AREAS
BETWEEN INTERSTATES 95 AND 75 OF FLORIDA AND ALONG AND NORTH OF A
DOUGLAS TO BRUNSWICK LINE IN GEORGIA. STRONG WINDS AND INTENSE
LIGHTNING ARE THE MAIN THREATS.

PATCHY FOG WILL BE POSSIBLE ONCE AGAIN TONIGHT WITH VISIBILITY
REDUCTIONS RESIDING IN THE 1 TO 3 MILE RANGE GENERALLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/JTD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
September 2, 2:50 PM EST to 3:10 PM EST
Where
Flagler County, Flagler Beach
Reported by
TRAINED SPOTTER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531795.